A 24-year-old female asked:
my periods are light & irregular. will mirena (levonorgestrel) cause them to be regular? will paragard cause cramping even though i rarely have a period?
1 doctor answer • 1 doctor weighed in
Internal Medicine 30 years experience
IUD: Mirena (levonorgestrel) users find that their periods become very light or even nonexistent, some women have light intermittent spotting. It stays in for 5 years. With paragard there does tend to be heavier bleeding and cramping. It can stay in for 10 years. Talk to your gynecologist about which one would suit you better. Good luck!
4.4k viewsAnswered >2 years ago
Last updated Jun 30, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.